I have been taken lorazapam for about 4 1/2 months now. I started at 1 to 1.5 mg a day. I am now down to .5 mg in morning only (for 3 weeks now) and I take 5mg of Buspar twice daily that I have been taking for 2 months. My doctor suggested I try to stop taking all the meds and wean slowly.
Each time I think about stopping I am afraid that I will have severe withdrawls. I don't know what to stop first and how. Since weaning some of the lorazapham I am having tightness in my chest, muscles in my neck feel tight and my head aches alot.
Any suggestions of what to do and what to expect, if I stop the lorazapam all together how long will the withdrawls last.
One of the other symptoms I am having since tapering the lorazapam is excelerated heart rate. I can't tell if it is because of the lower dose or from anxiety. It is so confusing to know what is what.
I feel like I am going to lose my mind, I just want to feel like myself again.
You can use the Ativan to help you get off the Buspar. You can be "off" of that in about 2 days, but the Ativan is much harder. The drug helps to reduce your blood pressure and when you start to reduce the Ativan you may get rebound high blood pressure. If this happens, ask your doctor for a blood pressure medication to help you get off the meds. The symptoms you list are usually because of the high blood pressure. Once you get the blood pressure under control, you can stop the .5mg. It will take about 5 days to get over the worst part of the withdrawal and about 2 weeks after the final dose for the meds to be out of the system altogether. It's tough, but you can do it. good luck
Hi, thanks for your response. I have never suffered high blood pressure before. In fact my blood pressure has been low since starting these meds.
Should I stop the Buspar cold turkey? When I stop the lorazapam should I cut that does or just stop that cold turkey?
Any advice you have is greatly appreciated.
The Ativan will allow you to handle the withdrawal symptoms from the Buspar so you can do that cold turkey, but do not quit the Ativan cold turkey as the withdrawal from that is difficult and unpleasant along with rebound high blood pressure. Wean yourself off the Ativan according to a plan worked out with the doctor. Ativan holds blood pressue down and withdrawal (along with new anxieties from the symptoms) can push blood pressure way up even though you don't normally suffer from high blood pressure. Once you are off the meds completely your blood pressure should go back into the normal range for you. good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.